Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 4, NWS Honolulu, HI

February 8, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 8, 2007, 3:14 AM HST for Hawaii County, Hawaii. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2007, 3:14 AM HST (13:14 UTC)
Expired
Feb 9, 2007, 6:29 AM HST
In force
27 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 081314
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 AM HST THU FEB 8 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED
JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND
SUMMITS OF MAUNA KEA AND MAUNA LOA. 

HIZ028-090215-
/O.UPG.PHFO.WI.Y.0009.000000T0000Z-070209T1600Z/
/O.NEW.PHFO.HW.W.0004.070208T1314Z-070209T1600Z/
BIG ISLAND SUMMITS-
314 AM HST THU FEB 8 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH...WITH HIGHER
GUSTS...THROUGH TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BIRCHARD
3 follow-up statements
000 
WWHW70 PHFO 090133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST THU FEB 8 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT...ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS...WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA.

HIZ028-091445-
/O.NEW.PHFO.WI.Y.0010.070209T1600Z-070210T0400Z/
/O.CON.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
BIG ISLAND SUMMITS-
333 PM HST THU FEB 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY...

SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH WITH HIGHER GUSTS
TONIGHT. WINDS WILL DIMINISH TO 30 TO 35 MPH FRIDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ANGLE/CRAIG
000 
WWHW70 PHFO 091407
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
407 AM HST FRI FEB 9 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA
LOA.

HIZ028-100315-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
/O.EXT.PHFO.WI.Y.0010.070209T1407Z-070210T0400Z/
BIG ISLAND SUMMITS-
407 AM HST FRI FEB 9 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 091629 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
627 AM HST FRI FEB 9 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST...

.STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA
LOA.

HIZ028-100400-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
/O.EXT.PHFO.WI.Y.0010.070209T1627Z-070210T0400Z/
BIG ISLAND SUMMITS-
627 AM HST FRI FEB 9 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 7, 11:30 PM HST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 7, 11:30 PM HST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1130 PM HST WED FEB 7 2007

.SYNOPSIS...A WEAKENING COLD FRONT WILL CONTINUE TO BRING OVERCAST
SKIES AND LIGHT SHOWERS TO THE ISLANDS FROM KAUAI TO MAUI
OVERNIGHT...AND WILL EVENTUALLY SPREAD TO THE BIG ISLAND BY
THURSDAY. THIS FRONT WILL CONTINUE TO WEAKEN THROUGH FRIDAY...BUT
CLOUDS ASSOCIATED WITH THE BOUNDARY WILL LINGER OVER THE ISLANDS
FOR THE NEXT COUPLE OF DAYS. LIGHT TO MODERATE NORTHEAST WINDS WILL
PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER
WINDWARD AND MOUNTAIN AREAS.

&&

.UPDATE...HAVE ISSUED A WIND ADVISORY FOR BIG ISLAND SUMMITS BASED
ON LATEST OBSERVATIONS FROM SUMMIT OBSERVATORIES. ALSO GUIDANCE
INDICATES WINDS WILL CONTINUE TO BE STRONG THROUGH AT LEAST THURSDAY
NIGHT.

&&

.DISCUSSION...THE FRONTAL CLOUD BAND MOVING IN FROM THE NORTHWEST
HAS SLOWED ITS FORWARD MOTION...AND HAS GOTTEN WIDER...OVER THE PAST
6 HOURS...WITH OVERCAST LOW CLOUD CEILINGS FROM KAUAI TO MAUI. RADAR
IS DETECTING VERY LIGHT RAIN FALLING FROM THIS CLOUD FIELD...SO
ALTHOUGH OUR CURRENT POP FORECAST IS RATHER HIGH...RAINFALL
ACCUMULATIONS ARE EXPECTED TO BE VERY LOW. IN THE ALENUIHAHA
CHANNEL...A NARROW ROPE CLOUD NEAR THE SOUTH EDGE OF THE CLOUD BAND
HAS WEAKENED...BUT MANAGED TO PRODUCE THE HEAVIEST RAINFALL
ASSOCIATED WITH THE FRONT.

THE FRONT IS VERY SHALLOW...WITH WEST WINDS JUST ABOVE THE NORTH TO
NORTHEAST WINDS BEING OBSERVED AT THE SURFACE...WITH THESE WEST
WINDS APPROACHING ADVISORY SPEEDS OVER THE BIG ISLAND SUMMITS ON
THURSDAY. THE SHALLOW NATURE OF THE FRONT MEANS THAT ITS MOISTURE
WILL BE SLOW IN DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER
OVER THE ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW
VEERING TO THE NORTHEAST OVER THE NEXT 24 HOURS...MOST OF THE LIGHT
RAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO FAVOR NORTH AND EAST
FACING SLOPES AND SHORES THROUGH THE WEEKEND. LATER IN THE WEEKEND...
LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A SLIGHT
DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE SUGGESTING
A CONTINUED WET TRADE PATTERN INTO EARLY NEXT WEEK.

A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS
THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL
SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO
SOUTHEAST WINDS TUESDAY AND WEDNESDAY.

&&

.MARINE...A NEW NORTHWEST SWELL IS BUILDING AT BUOY 51001 THIS
EVENING...AND IS EXPECTED TO RAISE SURF ABOVE THE WARNING LEVEL
ALONG NORTH- AND WEST-FACING SHORES OF THE SMALLER ISLANDS BY
THURSDAY MORNING. ALTHOUGH THIS SWELL WILL PRODUCE SURF ABOVE
WARNING LEVELS...SIGNIFICANT COASTAL INUNDATION IS NOT EXPECTED...
ESPECIALLY IN LIGHT OF THE FACT THAT THERE IS NO LARGE HIGH TIDE
EXPECTED.

THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN
MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI THROUGH 4 PM FRIDAY.

HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND
MOLOKAI THROUGH 4 PM FRIDAY.

HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH
4 PM FRIDAY.

SMALL CRAFT ADVISORY EVENTUALLY IN EFFECT FOR ALL WATERS AND
CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 6 AM
FRIDAY.

WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:39 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao36 hr
Feb 7, 11:29 PM HSTWind AdvisoryHFOHawaii4 hr

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.